Estrogen and urinary incontinence

A new study published in the journal Menopause suggests that hormone replacement therapy for menopause may increase incontinence problems in women as they age. Incontinence is already an issue for many women, as trauma from childbirth can loosen muscles and cause leakage that worsens with age.

Researchers from Emory University in Atlanta, Georgia, surveyed 167 participants starting in 1993, then again in 2004. They found that menopausal women who had taken estrogen for five or more years were three to four times more likely to develop urinary incontinence.

Women should always be careful when taking estrogen for menopausal symptoms, as it has been shown to have many negative side effects. However, if a doctor suggests it’s the best option and urinary irritation still occurs, consider cranberry supplements to ensure the urinary tract stays healthy.

Concentrated Cranberry, available at Dr. Newton’s Naturals, can help support a healthy urinary tract to prevent urinary tract infections and other irritation common in women.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>